Alabama, 2025

Flash Flooding in Alabama, August 23 to 24, 2025

August 23 to 24, 2025 · NWS BMX · 2 events in 2 counties and zones

Thunderstorm activity over Elmore and Montgomery counties late on August 23 led to isolated flooding issues. Highway 14 west of Wetumpka had minor flooding after a couple inches of rain fell.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Thunderstorm activity over Elmore and Montgomery counties late on August 23 led to isolated flooding issues. Highway 14 west of Wetumpka had minor flooding after a couple inches of rain fell. Meanwhile, more extensive flooding took place around Meriwether Rd in Pike Road, with the roadway being closed after radar estimates of 4-5 of rain fell in the immediate area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 23, 5:42 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Aug 23, 5:42 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
642 PM CDT Sat Aug 23 2025

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 1231 PM CDT SAT AUG 23 2025

The upper-level pattern will slowly break down over the next 48
hours ahead of the cold front anticipated on Monday. From a local
forecast perspective, we won't really notice any difference in the
weather until that frontal passage happens, as showers and
thunderstorms remain in the forecast. With that being said, rain
chances will slightly taper off on Sunday, with the best rain
chances shifting east of I-65. Otherwise, afternoon highs will
range in the upper-80s, with lows tonight ranging in the low-70s.
Tomorrow night however, that aforementioned cold front will likely
be just north of the region, which should allow for some of our
northern zones to drop into low-60s Monday morning.

/44/

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 1231 PM CDT SAT AUG 23 2025

Temperatures will slowly begin to fall beginning on Monday, as the
first cold front moves through the region. However, the real cool
down should begin on Tuesday, when the second cold front moves
into the area. This second cold front will have much more support
in the upper-levels, allowing for cooler air to quickly filter
into the region. Afternoon highs on Tuesday will range in the
upper 70s north, to the mid-80s south. Temperatures should
"stabilize" by Wednesday, with highs ranging in the low to mid-80s
for the rest of the week.

/44/

&&

.AVIATION...
(00Z TAFS)
Issued at 553 PM CDT SAT AUG 23 2025

Convection is tapering down, but will continue probably for
another couple of hours. Low stratus and patchy fog will be
possible again tonight for most. Have mentions starting between
7-8z for all but TCL. Conditions will start off MVFR with some
going down to IFR-LIFR. Conditions should go back to VFR between
17-18z. We are looking at one more day with afternoon TSRA to be
possible ahead of a front. The best chances will be for MGM/AUO.

NOTE: AMD NOT SKED has been added at TCL until further notice due
to comms issues.

08

&&

.FIRE WEATHER...

Rain chances will remain in the forecast the next two days, with
coverage slightly decreasing into Sunday. However, once the cold
front moves through on Monday, then the region should remain dry for
most of next week. MinRH values will also drop behind the front,
with some locations falling into the upper-30% range Monday
afternoon. With that being said, fire weather concerns remain little
to none for most of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  86  62  84 /  20  40   0   0
Anniston    69  85  64  84 /  20  40   0   0
Birmingham  71  86  66  85 /  20  30   0   0
Tuscaloosa  72  90  67  88 /  20  20   0   0
Calera      71  86  66  86 /  20  30   0   0
Auburn      69  84  67  87 /  20  30   0   0
Montgomery  71  88  68  90 /  20  30   0   0
Troy        69  86  68  89 /  30  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.../44/
LONG TERM..../44/
AVIATION...08
Hazardous weather outlook, Aug 22, 11:30 PM CST, 22 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1230 AM CDT Sat Aug 23 2025

ALZ011>015-017>050-240830-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1230 AM CDT Sat Aug 23 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

The radar

The Maxwell AFB radar (KMXX), 49 km away, was scanning. The volume nearest the first event began at 04:15 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Elmore

When
August 23, 10:15 PM CST to August 24, 12:15 AM CST
Where
Elmore County, 1.06 mi SE of North Elmore to 0.83 mi NW of Wetumpka
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.558, -86.308

Water was over the road along Highway 14 between Wetumpka and Elmore.

Flash Flood, Montgomery

When
August 23, 11:00 PM CST to August 24, 1:00 AM CST
Where
Montgomery County, 1.85 mi SE of Barachais to 3.26 mi N of Pike Road
Cause
Heavy Rain
Reported by
Public
Coordinates
32.281, -86.178

Meriwether Rd was reported as impassible via social media and was shut down by local law enforcement due to extensive flooding. The road was deemed impassible around midnight.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1280525, 1280526.